Piecewise linearisation of the first order loss function for families of arbitrarily distributed random variables

R. Rossi, E.M.T. Hendrix

Research output: Chapter in Book/Report/Conference proceedingConference paper

Abstract

We discuss the problem of computing optimal linearisation parameters for the first order loss function of a family of arbitrarily distributed random variable. We demonstrate that, in contrast to the problem in which parameters must be determined for the loss function of a single random variable, this problem is nonlinear and features several local optima and plateaus. We introduce a simple and yet effective heuristic for determining these parameters and we demonstrate its effectiveness via a numerical analysis carried out on a well known stochastic lot sizing problem.
Original languageEnglish
Title of host publicationProceedings of the XII Global Optimization Workshop MAGO 2014
EditorsL.G. Casado, I. García, E.M.T. Hendrix
PublisherUniversidad de Almería
Pages49-52
Publication statusPublished - 2014
EventMAGO'14 on Mathematiacal and applied Global Optimization, Málaga, Spain -
Duration: 1 Sep 20144 Sep 2014

Conference

ConferenceMAGO'14 on Mathematiacal and applied Global Optimization, Málaga, Spain
Period1/09/144/09/14

Fingerprint Dive into the research topics of 'Piecewise linearisation of the first order loss function for families of arbitrarily distributed random variables'. Together they form a unique fingerprint.

Cite this